Tennessee, 2006

Damaging Winds in Tennessee, August 14, 2006

August 14, 2006 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 14, 8:25 PM CST, 40 minutes earlier.

Area forecast discussion, Aug 14, 8:25 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT MON AUG 14 2006

.DISCUSSION...
MAJORITY OF SEVERE CONVECTION HAS DIMINISHED OVER THE PAST HALF
HOUR. EXPECT THIS TREND TO CONTINUE AND THE WATCH WILL EXPIRE AT
10 PM. THE OUTFLOW BOUNDARY FROM INTENSE THUNDERSTORMS OVER
NORTHEAST ARKANSAS WAS MOVING EAST ACROSS WEST TENNESSEE AND STRETCHED
FROM DRESDEN TO JACKSON TO HERNDANDO. SOME SCATTERED THUNDERSTORMS
DEVELOPED ALONG THIS BOUNDARY OVER FAYETTE COUNTY. ADDITIONAL
THUNDERSTORMS TO THE WEST HAVE ALSO FORMED AND WERE MOVING EAST.
OVERNIGHT...BELIEVE THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE AREA. HAVE TWEAKED GRIDS TO ACCOUNT FOR THIS.
UPDATED ZONES WILL BE OUT AROUND 10 PM WITH THE REMOVAL OF THE
WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  90  69  91 /  40  30  10  10
MKL  72  88  64  89 /  40  30  10  10
JBR  73  88  65  90 /  40  30  10  10
TUP  73  91  67  92 /  30  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 14, 8:40 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT MON AUG 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160445-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
940 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 5:16 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT MON AUG 14 2006

ARZ018-142345-
GREENE AR-
616 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 5:58 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON AUG 14 2006

ARZ008-150030-
RANDOLPH AR-
658 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 7:22 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT MON AUG 14 2006

TNZ049-150145-
TIPTON TN-
822 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 13 MILES NORTHWEST OF MUNFORD AT 822 PM CDT...MOVING EAST AT
25 MPH.

PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Aug 14, 7:51 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     4 S ANNIEVILLE          36.09N 91.23W
08/14/2006                   LAWRENCE           AR   FIRE DEPT/RESCUE

            TREES DOWN

0620 PM     TSTM WND DMG     BONO                    35.91N 90.80W
08/14/2006                   CRAIGHEAD          AR   BROADCAST MEDIA

            ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD

0650 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
08/14/2006                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 141

0710 PM     TSTM WND GST     CORNING                 36.41N 90.59W
08/14/2006  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 65 TO 70 MPH

0736 PM     HAIL             TRUMANN                 35.67N 90.52W
08/14/2006  E0.75 INCH       POINSETT           AR   LAW ENFORCEMENT

0758 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 163

0800 PM     TSTM WND GST     JOINER                  35.51N 90.15W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   FIRE DEPT/RESCUE

0800 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            POWERLINES DOWN ON RAYBURN ROAD

0810 PM     TSTM WND GST     KEISER                  35.67N 90.09W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   NWS EMPLOYEE

&&
Local storm report, Aug 14, 8:03 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     4 S ANNIEVILLE          36.09N 91.23W
08/14/2006                   LAWRENCE           AR   FIRE DEPT/RESCUE

            TREES DOWN

0620 PM     TSTM WND DMG     BONO                    35.91N 90.80W
08/14/2006                   CRAIGHEAD          AR   BROADCAST MEDIA

            ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD

0650 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
08/14/2006                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 141

0710 PM     TSTM WND GST     CORNING                 36.41N 90.59W
08/14/2006  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 65 TO 70 MPH

0735 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
08/14/2006                   GREENE             AR   LAW ENFORCEMENT

            TREES DOWN AND ROOF BLOWN OFF TRAILER

0736 PM     HAIL             TRUMANN                 35.67N 90.52W
08/14/2006  E0.75 INCH       POINSETT           AR   LAW ENFORCEMENT

0758 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 163

0800 PM     TSTM WND GST     JOINER                  35.51N 90.15W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   FIRE DEPT/RESCUE

0800 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            POWERLINES DOWN ON RAYBURN ROAD

0810 PM     TSTM WND GST     KEISER                  35.67N 90.09W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   NWS EMPLOYEE

&&
Special weather statement, Aug 14, 8:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT MON AUG 14 2006

TNZ052-150330-
MADISON TN-
952 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MADISON COUNTY.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FAIRVIEW TO 3 MILES SOUTHEAST OF MERCER AT 952
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MADISON COUNTY...INCLUDING THE CITY OF JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 70 km away, was scanning. The volume nearest the first event began at 03:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
August 14, 9:05 PM CST to 9:10 PM CST
Where
Hardeman County, 3 mi E of Whiteville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -89.100

Trees were reported down at Whiteville Lake at Old Highway 64.

Thunderstorm Wind, Chester

When
August 14, 9:22 PM CST to 9:25 PM CST
Where
Chester County, 4 mi N of Silerton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -88.817

Trees were knocked down by straight line winds near Chickasaw State Park on Highway 100.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526231, 5526232.